Nebraska, 2015Damaging Wind in Nebraska, June 1, 2015
June 1, 2015 · NWS LBF · 1 event in 1 county or zone
Isolated thunderstorms moved into the southeastern panhandle during the evening on June 1st. Damaging winds of 60 mph caused tree damage near Chappell in Deuel County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms moved into the southeastern panhandle during the evening on June 1st. Damaging winds of 60 mph caused tree damage near Chappell in Deuel County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 1, 4:17 PM MST, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 1, 4:17 PM MST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
617 PM CDT MON JUN 1 2015
.SYNOPSIS...
ISSUED AT 311 PM CDT MON JUN 1 2015
H5 ANALYSIS FROM THIS MORNING HAD HIGH PRESSURE OVER NRN
MEXICO WITH RIDGING EXTENDING NWD INTO THE NORTHERN ROCKIES. WEST
OF THE RIDGE...A STRONG SHORTWAVE TROUGH WAS PUSHING INTO THE
PACIFIC NW WITH 50 TO 90 METER HT FALLS NOTED FROM NRN CALIFORNIA
INTO OREGON. EAST OF THE RIDGE...A TROUGH OF LOW PRESSURE EXTENDED
FROM THE GREAT LAKES...SWD INTO THE DEEP SOUTH. ACROSS THE WESTERN
HALF OF THE CONUS...A DECENT SHORTWAVE WAS NOTED OVER UTAH...WHICH
HAS BEGUN TO FIRE OFF CONVECTION ACROSS THE ROCKIES OF COLORADO AND
SERN WYOMING THIS AFTERNOON. SKIES WERE MOSTLY CLOUDY THIS MORNING AS
THE CENTRAL AND WESTERN HALF OF THE FORECAST AREA WAS UNDER A THICK
VEIL OF STRATUS. THESE CLOUDS HAVE SINCE BURNED OFF THIS
AFTERNOON...LEADING TO MOSTLY CLEAR SKIES ACROSS THE FORECAST AREA.
READINGS AS OF 2 PM CDT RANGED FROM 69 AT NORTH PLATTE TO 79 AT
VALENTINE.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 311 PM CDT MON JUN 1 2015
MODELS HAVE FAIRLY GOOD HANDLE ON SENSIBLE WEATHER IN THE NEAR TERM.
STRONG WARM AIR ADVECTION ON THE WEST SIDE OF THE SURFACE BOUNDARY
OVER THE NEBRASKA PANHANDLE LATE THIS AFTERNOON. LOW STRATUS DECK IS
FINALLY BREAKING UP AND MIXING WILL BEGIN IN EARNEST WITH
TEMPERATURES INTO THE MID 70S. STRONG SOUTHEASTERLY FLOW WILL BECOME
SOUTH AND THEN SOUTHWEST OVERNIGHT AS BOUNDARY MOVES EAST OUT OF THE
PANHANDLE INTO THE SANDHILLS AND CENTRAL NEBRASKA BY TUESDAY
MORNING. HAVE RETAINED ISOLATED CHANCES THUNDERSTORMS WITH SOME
STRONG EARLY OVER THE NEBRASKA PANHANDLE WITH HEATING OF THE DAY.
ECHOES ALONG THE FRONT RANGE THIS AFTERNOON. WITH STRONG ADVECTION
WARM TEMPERATURES EXPECTED FOR OVER NIGHT LOWS...MAINLY IN THE 60S.
STRATUS EXPECTED TO REDEVELOP EARLY TUESDAY MORNING BEHIND THE
FRONT. HAVE GONE WITH PERSISTENCE BUT DO NOT BELIEVE VISIBILITY WILL
BE A CONCERN. SOUTHERLY FLOW ACROSS NEBRASKA CONTINUES ON TUESDAY
WITH SURFACE LOW MOVING INTO THE DAKOTAS. FORECAST AREA TO BE IN
WARM SECTOR MOST OF THE DAY WITH DEW POINTS CLIMBING INTO THE 60S
AND STRONG WAA CONTINUING THROUGH THE DAY. FAIRLY CAPPED SOUTH WITH
BEST DYNAMICS OVER NORTHWEST NEBRASKA LATE AFTERNOON WITH HEATING OF
THE DAY AND STRONGER MID LEVEL WAVE MOVES THROUGH THE WEST SOUTHWEST
FLOW. HIGHS IN THE UPPER 70S TO LOW 80S. HAVE BACKED OFF FROM THE
PREVIOUS ENHANCED TO SLIGHT RISK WITH LESS SHEAR.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 311 PM CDT MON JUN 1 2015
TUESDAY NIGHT THROUGH THURSDAY NIGHT...THE MAIN
FORECAST CHALLENGES ARE PRECIPITATION CHANCES AND THE THREAT FOR
SEVERE STORMS TUESDAY NIGHT...AS WELL AS WEDNESDAY NIGHT INTO
THURSDAY. FOR TUESDAY NIGHT...CONVECTION IS EXPECTED TO INITIATE AT
THE BEGINNING OF THE PERIOD ACROSS THE NORTHWESTERN CWA IN THE
VICINITY OF THE DRYLINE AND APPG FRONTAL BOUNDARY. BULK SHEAR 00Z
WEDNESDAY IS ON THE ORDER OF 30 TO 35 KTS OVER NORTHERN
NEBRASKA...SO THERE IS SUPPORT FOR SUPERCELL THUNDERSTORMS.
HOWEVER...LOW LEVEL HELICITIES ARE NOT OVERLY IMPRESSIVE...SO A
LIMITED TORNADO THREAT IS EXPECTED WITH HAIL/WIND BEING THE MAIN
SEVERE THREATS. ACTIVITY WILL CONGEAL INTO A MCS ACROSS NORTH
CENTRAL NEBRASKA LATER TUESDAY EVENING...TRACKING SOUTHEAST AS IT
FOLLOWS THE NOSE OF THE LOW LEVEL JET. FOR THE FORECAST...HAVE
POSTED THE HIGHEST POPS AND QPF/S IN THE NORTH...AND EASTERN
CWA...WITH LOWER CHANCES FOR PRECIPITATION IN THE SOUTHWEST WHERE
THE ATM WILL BE CAPPED DURING THE AFTERNOON HOURS. I DID INCLUDE
SOME ISOLATED POPS INVOF THE DRYLINE IN THE SWRN CWA...SHOULD ANY
STORMS INITIATE ALONG THIS FEATURE DURING PEAK HEATING. AS THIS MCS
DROPS INTO SOUTH CENTRAL AND SERN NEBRASKA TUESDAY NIGHT...IT WILL
FORCE A FRONTAL BOUNDARY INTO NORTHERN KS WHERE IT WILL STALL FOR
WEDNESDAY AND THURSDAY. LOOKING AT THE NAM AND GFS SOLNS FROM THIS
MORNING...WAS NOT OVERLY IMPRESSED WITH THE NAM/S DEPICTION OF THE
QPF FIELD WEDNESDAY AS THERE IS PERSISTENT PCPN ACROSS SWRN ANS
SCENTRAL NEBRASKA. ATTM...BELIEVE THERE WILL BE A LULL IN PRECIP
WEDNESDAY...BEFORE ANOTHER ROUND OF CONVECTION DEVELOPS IN FAR SWRN
NEBRASKA/NW KS OR NERN COLORADO LATE WEDS AFTN/WEDS EVE INVOF THE
FRONTAL BOUNDARY AND DRYLINE. THE SEVERE THREAT WEDNESDAY...AT LEAST
FOR OUR SWRN ZONES...LOOKS MORE FAVORABLE THAN TUESDAY/S SETUP. LOW
LEVEL HELICITIES ARE MORE FAVORABLE FOR TORNADOES...AS WELL AS
STRONGER DEEP LAYER SHEAR. AGAIN...THE TORNADO THREAT WILL BE
GREATEST ALONG THE FRONT AND INVOF THE TRIPLE POINT OFF TO THE SW
OF LBF. NORTH OF THE FRONT...LARGE HAIL LOOKS PROBABLE GIVEN THE
DEGREE OF ELEVATED CAPE AND WET BULB ZERO HTS OF 8000 TO 10000 FT
AGL. SHIFTING TO THURSDAY...ANOTHER ROUND OF SEVERE STORMS APPEARS
POSSIBLE ONCE AGAIN IN SWRN NEBRASKA. A SIMILAR SETUP EXISTS
COMPARED TO WEDNESDAY/S WITH A NICE TRIPLE POINT OVER NWRN
KS...SWRLY WINDS ALOFT...AND A WARM FRONTAL BOUNDARY ANCHORED ACROSS
NRN KS. NOT A WHOLE LOT OF CHANGES WERE MADE TO THE INHERITED FCST
WITH RESPECT TO POPS AS THE FCST HAD THE SITUATION HANDLED FAIRLY
WELL.
.LONG RANGE...FRIDAY THROUGH MONDAY...AN ACTIVE WET PATTERN WILL
CONTINUE INTO THE WEEKEND. RIDGING ACROSS THE SOUTH CENTRAL CONUS
WILL BEGIN TO BE SUPPRESSED THIS WEEKEND AS A NORTHERN STREAM SYSTEM
DROPS SOUTH ACROSS THE NORTHERN PLAINS...WHILE A TROUGH OF LOW
PRESSURE ALOFT LIFTS NNE INTO THE INTERMOUNTAIN WEST. SOME DRYING
WILL BE POSSIBLE IN THE NORTHEAST BEHIND THE EXITING NORTHERN STREAM
TROUGH SUNDAY NIGHT INTO MONDAY. HOWEVER...THE THREAT FOR SHOWERS
AND THUNDERSTORMS WILL CONTINUE ACROSS THE CENTRAL AND WESTERN
CWA...WHERE BETTER MOISTURE AND MID LEVEL FORCING EXISTS IN
PROXIMITY TO THE APPG INTERMOUNTAIN WEST TROUGH.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 615 PM CDT MON JUN 1 2015
HIGH RESOLUTION SHORT RANGE PROJECTIONS INDICATE THAT THE
THUNDERSTORMS IN WESTERN NEBRASKA ARE LIKELY TO DECREASE IN
COVERAGE AS THEY APPROACH A VTN-MHN-OGA LINE. THE PROBABILITY OF A
THUNDERSTORM AT LBF IS TOO LOW FOR A MENTION IN THE TERMINAL
FORECAST. FOR VTN...IT APPEARS THAT A THUNDERSTORM HAS HIGHER THAN
40 PERCENT PROBABILITY OF BEING NEAR...SO WE HAVE INCLUDED VCTS IN
THE TERMINAL FORECAST FOR VTN.
WITH SOUTHEAST WIND AT 10-15KT...IT IS LIKELY THAT CEILINGS OF
1000-1500 FEET AGL WILL DEVELOP LATE TONIGHT SOUTH AND EAST OF A
VTN-MHN-AIA LINE. THERE IS A POSSIBILITY...ABOUT 30 PERCENT
PROBABILITY...THAT CEILINGS WILL BE BELOW 1000 FEET AGL.
&&
.HYDROLOGY...
ISSUED AT 311 PM CDT MON JUN 1 2015
NORTH PLATTE RIVER CONTINUES IN FLOOD STAGE FROM LISCO TO LEWELLEN
WITH NEARLY STEADY LEVEL THE NEXT SEVERAL DAYS.
THE SOUTH PLATTE RIVER OVER WESTERN NEBRASKA AND THE PLATTE RIVER
FROM THE CONFLUENCE TO BRADY WILL REMAIN FAIRLY STEADY FOR THE NEXT
COUPLE OF DAYS. ROSCOE AND BRADY CONTINUE WARNINGS WITH ELEVATIONS
IN FLOOD THIS WEEK.
THE SOUTH PLATTE RIVER AT NORTH PLATTE HAS FALLEN BELOW FLOOD STAGE SO
HAVE CANCELED THE FLOOD WARNING FOR THE NORTH PLATTE AREA...BUT IT
WILL CONTINUE HIGH THROUGH THE WEEK AND HAVE ISSUED A FLOOD ADVISORY
FOR MINOR FLOODING...AROUND THE IRON EAGLE GOLF COURSE. CHECK WITH
LATEST WARNING INFORMATION FOR CRESTS AND TIMES.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...CLB
SHORT TERM...POWER
LONG TERM...CLB
AVIATION...SPRINGER
HYDROLOGY...POWER
Hazardous weather outlook, Jun 1, 1:29 PM MST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM CDT MON JUN 1 2015
NEZ004>010-022>029-035>038-056>059-069>071-094-022030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
329 PM CDT MON JUN 1 2015 /229 PM MDT MON JUN 1 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TONIGHT.
ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE OVER THE NEBRASKA
PANHANDLE AND PORTIONS OF SOUTHWEST NEBRASKA THIS EVENING. THE
THREAT AREA IS WEST OF A LINE FROM IMPERIAL TO HYANNIS OR WEST OF
HIGHWAY 61. STORMS THAT DEVELOP WILL BE CAPABLE OF NICKEL HAIL AND
50 MPH WINDS. STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.
RIVER LEVELS WILL CONTINUE TO RUN HIGH ALONG THE NORTH
PLATTE...SOUTH PLATTE...AND PLATTE RIVER SYSTEMS. SEE THE LATEST
FLOOD WARNING FORECASTS FOR DETAILED INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF WESTERN
AND NORTH CENTRAL NEBRASKA TUESDAY AFTERNOON AND EVENING. LARGE HAIL AND
DAMAGING WINDS ARE POSSIBLE ALONG WITH HEAVY RAINFALL WITH ANY OF
THE THUNDERSTORMS WHICH OCCUR THIS WEEK.
ON WEDNESDAY THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS
OVER SOUTHWEST NEBRASKA SOUTH OF A LINE FROM OGALLALA TO NORTH
PLATTE AND A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE
FROM OSHKOSH IN GARDEN COUNTY TO MASON CITY IN CUSTER COUNTY. THE
MAIN THREAT WITH STORMS THAT DEVELOP WILL BE LARGE HAIL AND
DAMAGING THUNDERSTORM WINDS. OVER SOUTHWEST NEBRASKA IN THE
ENHANCED RISK AREA THERE IS ALSO THE POSSIBILITY FOR ISOLATED
TORNADOES.
ON THURSDAY THERE IS A CHANCE FOR STRONG TO SEVERE STORMS OVER
SOUTHERN NEBRASKA. LARGE HAIL...DAMAGING THUNDERSTORM WINDS AND
HEAVY RAIN ARE ALL POSSIBLE.
FLOODING CONCERNS WILL CONTINUE ALONG THE NORTH PLATTE RIVER
UPSTREAM OF LAKE MCCONAUGHY...AS WELL AS THE SOUTH PLATTE RIVER
AND MAIN STEM PLATTE RIVER THROUGH THE WEEK. THE POTENTIAL FOR
HEAVY RAINFALL WILL EXIST THIS WEEK AND POSSIBLY NEXT
WEEKEND...WHICH COULD LEAD TO LOCALIZED FLASH FLOODING AND THIS
RUNOFF COULD CAUSE RIVER LEVELS TO RISE IN SOME AREAS. SEE THE
LATEST FLOOD WARNING FORECASTS FOR DETAILED INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
MP
In the hours before
Special weather statement, Jun 1, 4:52 PM MST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
552 PM MDT MON JUN 1 2015
NEZ004-022-023-056-020030-
DEUEL NE-GARDEN NE-GRANT NE-SHERIDAN NE-
552 PM MDT MON JUN 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR SHERIDAN...EXTREME SOUTHWESTERN
GRANT...GARDEN AND DEUEL COUNTIES UNTIL 630 PM MDT...
AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
HAY SPRINGS TO 18 MILES SOUTHWEST OF LISCO TO 30 MILES WEST OF
CROOK...AND MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD AROUND 600 PM MDT.
WALGREN LAKE STATE RECREATION AREA AROUND 610 PM MDT.
KRAUSE LAKE...MILES LAKE AND ANTIOCH AROUND 620 PM MDT.
WICKSON LAKE AROUND 625 PM MDT.
RICHARDSON LAKE...TRALNOR LAKE...HIGHWAY 250 CROSSING THE NIOBRARA
RIVER...DIAMOND LAKE...SMITH LAKE STATE WILDLIFE MANAGEMENT AREA...
SNOW LAKE...LAKESIDE AND HERMAN LAKE AROUND 630 PM MDT.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 78 AND 97.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 96 AND 131.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 76 AND 96.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 118.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
SPRINGER
Special weather statement, Jun 1, 6:08 PM MST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
708 PM MDT MON JUN 1 2015
NEZ056-020200-
DEUEL NE-
708 PM MDT MON JUN 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR DEUEL COUNTY UNTIL 800 PM MDT...
AT 705 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF TWIN BUTTES...OR 20 MILES
WEST OF CHAPPELL...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
MOUNT VERNON AROUND 735 PM MDT.
CHAPPELL AROUND 740 PM MDT.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 78 AND 104.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
SPRINGER
Thunderstorm Wind, Deuel
- When
- June 1, 6:35 PM MST
- Where
- Deuel County, 6.38 mi SE of Chappell
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 41.030, -102.390
Thunderstorm wind gusts downed 6 to 8 inch diameter tree branches.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Idaho, June 1, 20154 deaths · 3 injured · $18,000 · 2 in hail · 11 events
- Hail and Damaging Wind in West Virginia, June 1, 20151 death · 2 injured · $22,000 · 1 in hail · 5 events
- High Surf in Hawaii, June 1 to 3, 20151 death · 16 events
- Flooding in Arkansas, June 1 to 30, 2015$29 million · 4 events
- Flooding in Texas, June 1 to 30, 2015$30 million · 2 events
- Flooding in Louisiana, June 1 to 30, 20151 injured · $15 million · 6 events
- Flooding in Nebraska, June 1 to 30, 2015$9.1 million · 3 events
- Flash Flooding and Flood in South Dakota, June 1 to 3, 2015$953,000 · 4.5 in hail · 15 events
- Flooding in South Dakota, June 1 to 13, 2015$700,000 · 2 events
- Flash Flooding and Hail in Washington, June 1, 2015$410,000 · 0.75 in hail · 10 events
- Hail and Damaging Winds in Georgia, June 1 to 3, 2015$100,000 · 2 in hail · 15 events
- Damaging Winds in Utah, June 1, 20151 injured · $50,000 · 57 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571543.